Alert archive / New York / Flash Flood Warnings in 2009
Flash Flood Warning 5, NWS Buffalo, NY
NWS Buffalo, NY issued this flash flood warning at Jun 29, 2009, 10:17 PM EDT for Cattaraugus County, Chautauqua County, New York. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2009, 10:17 PM EDT (02:17 UTC)
- Expired
- Jun 29, 2009, 11:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cattaraugus County, NY, Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 685 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBUF 300217
FFWBUF
NYC009-013-300515-
/O.NEW.KBUF.FF.W.0005.090630T0217Z-090630T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1017 PM EDT MON JUN 29 2009
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CATTARAUGUS COUNTY IN WESTERN NEW YORK...
CHAUTAUQUA COUNTY IN WESTERN NEW YORK...
THIS INCLUDES THE CITIES OF...DUNKIRK...FREDONIA...
* UNTIL 115 AM EDT
* AT 1011 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN ASSOCIATED WITH A LINE OF SHOWERS AND
THUNDERSTORMS...EXTENDING FROM FINDLEY LAKE TO SILVER CREEK. THE
LINE OF SHOWERS WAS MOVING VERY SLOWLY TO THE EAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4226 7977 4240 7949 4251 7932 4258 7915
4257 7911 4243 7897 4199 7974 4200 7977
$$
TJP1 follow-up statement
000
WGUS71 KBUF 300315
FFSBUF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1115 PM EDT MON JUN 29 2009
NYC009-013-300323-
/O.CAN.KBUF.FF.W.0005.000000T0000Z-090630T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAUTAUQUA NY-CATTARAUGUS NY-
1115 PM EDT MON JUN 29 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
CATTARAUGUS AND CHAUTAUQUA COUNTIES...
AT 1113 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE
THUNDERSTORMS THAT PROMPTED THE WARNING HAVE EXITED THE AREA...THUS
THE FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 4226 7977 4240 7949 4251 7932 4258 7915
4257 7911 4243 7897 4199 7974 4200 7977
$$
TJPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 9:26 PM EDT, 51 minutes earlier.
Area forecast discussion, Jun 29, 9:26 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 926 PM EDT MON JUN 29 2009 .SYNOPSIS... AN UPPER LEVEL LOW WILL SLOWLY DRIFT ACROSS THE GREAT LAKES REGION DURING THE WORK WEEK...RESULTING IN AN EXTENDED PERIOD OF UNSETTLED WEATHER AND COOLER THAN NORMAL TEMPERATURES. && .NEAR TERM /THROUGH TUESDAY/... WITH THE LOSS OF DAYTIME HEATING...THE SCATTERED CONVECTION IS DIMINISHING IN INTENSITY. HOWEVER...UPSTREAM RADARS ARE SHOWING A GENERAL INCREASE IN THE COVERAGE OF THE SHOWERS AS THE DEEP UPPER LOW SLIDES SLOWLY TO THE SOUTHEAST. ADDITIONAL LIFT WILL BE GENERATED BY THE NEXT SHORT WAVE THAT IS ADVANCING EAST ACROSS MICHIGAN. BASED ON THESE TRENDS...WILL INDICATE LIKELY POPS FROM WESTERN NEW YORK EASTWARD TO THE NORTHERN FINGER LAKES...WHILE MAINTAINING CHANCE POPS ACROSS THE NORTH COUNTRY. SINCE THE CORE OF THE COLDEST TEMPERATURES ALOFT WILL BE HEADING EAST TOWARD THE LOWER LAKES OVERNIGHT...WILL LEAVE IN A CHANCE OF THUNDERSTORMS OVERNIGHT. ON TUESDAY THE MAIN MID LEVEL CLOSED CYCLONE...NOW OVER THE UPPER GREAT LAKES WILL SLOWLY DRIFT ESE AND BE CENTERED OVER SOUTHERN ONTARIO PROVINCE BY AFTERNOON. BROAD MOIST CYCLONIC FLOW AHEAD OF THIS UNSEASONABLE UPPER LOW WILL KEEP PLENTY OF CLOUD COVER AND SHOWER ACTIVITY ACROSS THE REGION. THIS WILL NOT BE AN ALL DAY RAIN BY ANY MEANS...BUT EXPECT PERIODS OF SHOWERS THROUGH THE DAY. THEY WILL BE DIFFICULT TO TIME AND TIED TO SMALL SCALE SHORTWAVE FEATURES ROTATING AROUND THE UPPER LOW. FOR NOW WILL JUST GO WITH CATEGORICAL POPS AND WORD AS OCCASIONAL SHOWERS. LATER SHIFTS CAN OFFER MORE DETAIL IN SHORT TERM GRIDDED/DIGITAL FORECASTS. INSTABILITY WILL BE VERY LIMITED IN THE WEST WITH EXTENSIVE CLOUD COVER AND COOL TEMPS. FARTHER EAST...THINNER CLOUD COVER WILL PROMOTE SOME LIMITED DESTABILIZATION AND MAY SUPPORT A FEW SCATTERED THUNDERSTORMS IN ADDITION TO THE SHOWERS. TEMPERATURES WILL BE UNSEASONABLY COOL ON TUESDAY WITH EXTENSIVE CLOUD COVER AND SHOWERS. HIGHS WILL ONLY BE IN THE MID TO UPPER 60S ACROSS LOWER TERRAIN OF WESTERN NY...AND STRUGGLE TO MAKE THE LOWER 60S ACROSS THE HIGHER TERRAIN OF THE WESTERN SOUTHERN TIER WITH LOW STRATUS LOCKED IN MOST OF THE DAY. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... DURING THIS PERIOD...THE CENTER OF THE UPPER LEVEL LOW WILL MEANDER BETWEEN LAKE ONTARIO AND GEORGIAN BAY THROUGH WEDNESDAY NIGHT AND THEN MOVE NORTHEAST OF GEORGIAN BAY THURSDAY. WITH TEMPS ALOFT CONTINUING TO COOL AND COUNTLESS HARD TO TIME SHORTWAVES ROTATING ACROSS THE AREA IN ASSOCIATION WITH THE MEANDERING LOW...SCATTERED TO NUMEROUS SHOWERS WILL CONTINUE RIGHT THROUGH THE PERIOD...WITH THE HIGHEST PROBABILITIES TENDING TO FOCUS ON THE AFTERNOON HOURS OF BOTH DAYS IN CONJUNCTION WITH THE TIME OF MAXIMUM DIURNALLY-DRIVEN INSTABILITY. WILL GO WITH LKLY POPS ON WEDNESDAY AND HIGH CHANCE POPS THURSDAY BUT LKLY POPS EAST OF LAKE ONTARIO. THE EXCEPTION MAY BE TUESDAY NIGHT WHERE 850 TEMPS OF +7C OVER LK ERIE WITH THE WATER TEMP OF +19C COULD RESULT IN SOME LK ENHANCED RAINS OVER LK ERIE BUT WITH THE FLOW ARND 220 DEGREES THE BULK OF THAT POTENTIAL ACTIVITY WOULD BE OVER THE NIAGARA PENINSULA AND MAYBE GRAND ISLAND AND NIAGARA COUNTY. WILL HAVE TO WAIT AND SEE. ON WEDNESDAY, THE ECMWF SHOWS LIS OF 0 TO -3C BY WED EVE WITH SB CAPES OF 150 TO 800 J/KG WITH THE MOST INSTABILITY ACROSS EASTERN AREAS OF THE FINGER LKS AND INTERIOR SECTIONS OF THE NORTH COUNTRY. THE NAM HAS LIS OF ZERO TO -1C WITH SB CAPES OF 300-900 J/KG WHILE THE GFS IS THE LEAST UNSTABLE EXCEPT FOR AREAS EAST OF LK ONTARIO WHERE LIS ARE ZERO TO -3C AND SB CAPES ARE 400-1100 J/KG. THE LIMITING FACTOR THOUGH WILL BE THE AMNT OF SUNSHINE AS THE MODELS SHOW QUITE A BIT OF CLOUDINESS. AT THIS TIME WILL GO WITH CHC TSTM INSTABILITY VALUES ARE NOT AS IMPRESSIVE ON THURSDAY EXCEPT FOR AREAS EAST OF LK ONTARIO AS SHOWN ON THE 12Z NAM. WILL GO WITH SCT SHWRS BUT LKLY POPS EAST OF LK ONTARIO WITH A CHANCE OF AN AFTERNOON TSTM. AS FOR TEMPS...THESE WILL AVERAGE NOTICEABLY BELOW NORMAL THROUGH THE PERIOD. WITH 850 MB TEMPS RANGING FROM +7C WEST TO +10C EAST BOTH DAYS...DAILY HIGHS WILL STRUGGLE TO MAKE IT MUCH BEYOND THE MID TO UPPER 60S ACROSS THE WESTERN ZONES...AND THE LOWER 70S FURTHER EAST. && .LONG TERM /FRIDAY THROUGH MONDAY/... THE DEEP UPPER LOW NORTH OF LAKE ONTARIO WILL SLOWLY SLIDE EASTWARD ON FRIDAY WITH SCT SHWRS OVER THE ENTIRE AREA AND THEN JUST A CHANCE OF SHOWERS EAST OF LAKE ONTARIO FRIDAY NIGHT. ON SATURDAY, THE 4TH, WILL BE A BIT MORE OPTIMISTIC AND GO WITH PTLY SUNNY SKIES FROM THE FINGER LKS WEST AS HIGH PRESSURE OVER THE CENTRAL LKS AND OHIO VALLEY BUILDS INTO WESTERN AREAS AND KEEP LOW CHC OF SHWR EAST OF LAKE ONTARIO, WITH CYCLONIC FLOW FROM SYS OVER QUEBEC AND NORTHERN NEW ENGLAND. ON SUNDAY GOING MORE TWD ECMWF AND KEEP CHC SHWR MNLY FROM LK ONTARIO NORTHWARD, INCLUDING THE EASTERN LK ONTARIO COUNTIES DUE TO WEST TO EAST TROUGH OVER ONTARIO AND QUEBEC AND WILL KEEP MOISTURE FROM WEST TO EAST FRONTAL BOUNDARY OVER TEH CENTRAL OHIO VALLEY TO THE SOUTH OF THE NY/PA BORDER. WILL HAVE SLGT CHC POPS THOUGH IN GRIDS OVER THE REST OF THE AREA DUE TO THE UNCERTAINTY THIS FAR OUT. FOR SUNDAY NIGHT WILL GO WITH CHC OF SHOWERS AS ECMWF BRINGS A FAIRLY POTENT SHORT WAVE SE FROM THE CENTRAL LKS TOWARD THE LOWER LKS WITH SFC COLD FRONT VNCTY OF WESTERN NY MONDAY MORNING. WILL CONTINUE CHC SHWRS MONDAY AS FRONT CROSSES THE AREA ALTHOUGH THREAT MAY JUST BE IN THE MORNING IN THE WEST BUT AGAIN TOO FAR OUT TO GET TIMING DOWN. AS FOR THE 4TH OF JULY WEEKEND...PRELIMINARY INDICATIONS ARE FOR NEAR TO SLIGHTLY BELOW NORMAL TEMPS AND A LOW CHANCE OF SHOWERS DURING SATURDAY AFTERNOON AS THE NEXT IN A SERIES OF TROUGHS APPROACHES...FOLLOWED BY A GENERALLY DRY SATURDAY NIGHT...THEN ANOTHER TROUGH AND SHOWER THREAT ARRIVING ON SUNDAY. THIS SAID...THE MEDIUM RANGE MODELS CONTINUE TO SHOW A FAIR AMOUNT OF RUN-TO-RUN AND MODEL-TO-MODEL INCONSISTENCY FOR NEXT WEEKEND...LEADING TO CONSIDERABLE UNCERTAINTY AND RELATIVELY LOW FORECAST CONFIDENCE FOR THIS PARTICULAR TIME FRAME. AS FOR TEMPS, WILL CONTINUE WITH TEMPS BELOW NORMAL ON FRIDAY WITH HIGHS GENLY IN THE LOW TO MID 70S AND GETTING A BIT CLOSER TO NORMAL OVER THE HOLIDAY WEEKEND WITH HIGHS IN THE MID 70S WITH SOME UPPER 70S POSSIBLE AND MID 70S ON MONDAY. OVERNIGHT LOWS GENLY SHOULD BE NEAR NORMAL. && .AVIATION /02Z TUESDAY THROUGH SATURDAY/... SCATTERED SHOWERS AND THUNDERSTORMS...FORMING ON THE LEADING EDGE OF COLDER AIR ASSOCIATED THE APPROACHING UPPER LEVEL TROUGH...WILL BECOME MORE WIDESPREAD OVERNIGHT AS THE UPPER LOW AND ATTENDANT SURFACE LOW CONTINUE TO TRACK SLOWLY TO THE SOUTHEAST. MAINLY VFR CONDITIONS THIS EVENING WILL GRADUALLY LOWER TO MVFR LATER TONIGHT AS DEEP MOISTURE ASSOCIATED WITH THE LOW MOVES ACROSS THE AREA. EXPECT THE GENERAL AREA OF SHOWERS MVFR CIGS...AND SOME IFR CIGS LIKELY ACROSS THE SOUTHERN TIER....TO LINGER ACROSS THE REGION THROUGH MUCH OF TUESDAY. OUTLOOK... TUESDAY NIGHT...MVFR IN SHOWERS. THUNDERSTORMS POSSIBLE EAST OF THE GENESEE VALLEY. WEDNESDAY THROUGH FRIDAY...VFR/MVFR WITH A CHANCE OF SHWRS. SATURDAY...VFR WITH A CHC OF SHOWERS ACROSS THE EASTERN END OF LAKE ONTARIO. && .MARINE... WHILE WINDS AND WAVES SHOULD REMAIN BELOW SMALL CRAFT CRITERIA THROUGH THE FIRST HALF OF THE WEEK GIVEN A PERSISTENT WEAK TO MODEST SURFACE PRESSURE GRADIENT...MARINERS SHOULD BE AWARE THAT THE WEATHER ITSELF WILL TEND TO BECOME MORE UNSETTLED AS THE NEXT UPPER LEVEL LOW WORKS EAST ACROSS THE GREAT LAKES. THIS WILL RESULT IN A RENEWED THREAT OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA THROUGH MID WEEK. A UNSEASONABLY COLD POOL OF AIR ALOFT ASSOCIATED WITH AN UPPER LEVEL LOW WILL SETTLE OVER THE LOWER GREAT LAKES TUESDAY THROUGH WEDNESDAY. THIS MAY BRING A CHANCE OF WATERSPOUTS PER THE SZILAGYI WATERSPOUT NOMOGRAM. HAVE INCLUDED IN THE FORECAST FOR LAKE ERIE AND WESTERN LAKE ONTARIO FOR LATE TONIGHT AND TUESDAY MORNING FOR NOW. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...JJP NEAR TERM...HITCHCOCK/TJP SHORT TERM...JJP LONG TERM...JJP AVIATION...TJP MARINE...HITCHCOCK/JJP
Hazardous weather outlook, Jun 29, 4:06 PM EDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 406 PM EDT MON JUN 29 2009 NYZ001>008-010>014-019>021-085-302015- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 406 PM EDT MON JUN 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL INCREASE LATE THIS AFTERNOON AND THIS EVENING...ESPECIALLY ACROSS WESTERN AND CENTRAL NEW YORK. NO WIDESPREAD SEVERE WEATHER IS EXPECTED...BUT AN ISOLATED STORM WITH HAIL AND GUSTY WINDS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EARLY EVENING...ESPECIALLY FROM THE FINGER LAKES INTO THE EASTERN LAKE ONTARIO REGION. NO WIDESPREAD SEVERE WEATHER IS EXPECTED...BUT AN ISOLATED STORM WITH HAIL AND GUSTY WINDS CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-302015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 406 PM EDT MON JUN 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL THIS EVENING. ADDITIONAL SCATTERED SHOWERS LATE TONIGHT MAY PRODUCE WATERSPOUTS ON LAKE ERIE AND WESTERN LAKE ONTARIO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WATERSPOUTS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY AS A COLD POOL OF AIR IN THE MID LEVELS OF THE ATMOSPHERE SETTLES OVER THE LOWER GREAT LAKES. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE TUESDAY AFTERNOON AND EARLY EVENING WITH GUSTY WINDS AND SMALL HAIL OVER THE EASTERN HALF OF LAKE ONTARIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Special weather statement, Jun 29, 5:24 PM EDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 524 PM EDT MON JUN 29 2009 NYZ003-004-013-014-292230- LIVINGSTON NY-MONROE NY-ONTARIO NY-WAYNE NY- 524 PM EDT MON JUN 29 2009 ...THUNDERSTORMS WITH HEAVY RAIN OVER NORTHERN ONTARIO AND SOUTHWESTERN WAYNE COUNTIES... * AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR HONEOYE FALLS...AND MOVING EAST AT 15 TO 20 MPH. DOPPLER RADAR INDICATED THAT THE STORM WAS PRODUCING A HALF TO ONE INCH OF RAIN IN UNDER AN HOURS TIME. * THE STRONG THUNDERSTORM WILL BE NEAR... HOLCOMB AT 535 PM EDT... VICTOR AT 545 PM EDT... MANCHESTER AT 620 PM EDT... CLIFTON SPRINGS AT 630 PM EDT... RSH
Special weather statement, Jun 29, 9:34 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 934 PM EDT MON JUN 29 2009 NYZ010>012-019>021-085-300230- ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-WYOMING NY- 934 PM EDT MON JUN 29 2009 ...THUNDERSTORMS WITH HEAVY RAIN OVER PARTS OF WESTERN NEW YORK... * AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS SLOW MOVING THUNDERSTORMS GENERALLY SOUTH OF BUFFALO AND BATAVIA. THESE STORMS WERE MOVING TO THE EAST NORTHEAST AT 20 MILES AN HOUR AND CONTAINED VERY HEAVY DOWNPOURS. SITES UNDER THESE STORMS WILL PICK UP A HALF TO THREE QUARTERS OF AN INCH OF RAIN IN LESS THAN 30 MINUTES...AND COULD ALSO SEE SOME PEA SIZED HAIL. RSH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 11:55 AM EDT | Areal Flood Advisory | BUF | Monroe | 93 min |
| Jun 30, 7:23 PM EDT | Flash Flood Warning | BUF | Monroe | 110 min |
| Jun 30, 7:27 PM EDT | Special Marine Warning | BUF | 39 min |
Nearby
Flash Flood Warnings in New York, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.